MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND® SYSTEM 9.75 WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND® SYSTEM 9.75 WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2210
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to fda on 04/24/2017.Should the device be removed, a visual examination may determine the connecter type associated with the reported events.Device labeling addresses the reported event of "leak(s)" as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.When adjusting band volume, use of an inappropriate needle may cause access port leakage and require re-operation to replace the port.Use only lap-band ap system access port needles.Do not use standard hypodermic needles, as these may cause leaks.Adverse events it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band ap system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "defective band, location of where the port and the tubing meets has a hole in it".Physician confirmed, device remains implanted at this time, but will be removed and replaced.

Brand Name
LAP-BAND® SYSTEM 9.75 WITH ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key6516383
Report Number3006722112-2017-00133
Device Sequence Number1594646
Product Code LTI
UDI-Device Identifier10811955020145
UDI-Public(01)10811955020145(11)050407(17)07Y04D0610)1091920
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/06/2007
Device Model NumberB-2210
Device Catalogue NumberB-2210
Device Lot Number1091920
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight68